Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 11, 2014, 8:21 PM CDT for Jefferson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 8:21 PM CDT (01:21 UTC)
- Expired
- Aug 11, 2014, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
County Jefferson County, TX
The radar
The Houston radar (KHGX), 81 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3614 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385
WWUS84 KLCH 120121
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT MON AUG 11 2014
TXZ215-120145-
JEFFERSON TX-
821 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 845 PM
CDT...
AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF HAMSHIRE...MOVING EAST AT 20 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HAMSHIRE.
THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3001 9438 2974 9407 2958 9432 2964 9436
2988 9436 2988 9444 2989 9445 2997 9445
$$
SWEENEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 6:31 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 11, 6:31 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 631 PM CDT MON AUG 11 2014 .AVIATION...A COLD FRONT AROUND THE ARKLATEX IS PUSHING A BAND OF SHOWERS AND THUNDERSTORMS OUT AHEAD CURRENTLY AFFECTING AEX. THIS BAND IS PROGRESSING SOUTHWARD AT 25 KNOTS AND SHOULD BE AFFECTING THE SOUTHERN TERMINALS WITHIN A COUPLE OF HOURS. TEMPO MVFR WITH THE TSTMS. VFR WITH LIGHT WINDS AFTER 03Z. SWEENEY && .PREV DISCUSSION... /ISSUED 258 PM CDT MON AUG 11 2014/ SYNOPSIS... A HIGH PLAINS COLD FRONT WILL TRAVEL SOUTHWARD...SPILLING THROUGH NORTHERN LOUISIANA JUST AFTER MIDNIGHT TUESDAY...BEFORE REACHING A BATON ROUGE-LAFAYETTE-GALVESTON LINE BY TUESDAY AFTERNOON. THE FRONT WILL SEEP FURTHER SOUTHWARD INTO THE COASTAL WATERS BY TUESDAY EVENING...WHERE IT SUBSEQUENTLY STALLS. FURTHER UP...A WARM ANTICYCLONE...OVER THE LEESIDE OF THE COLORADO- NEW MEXICO ROCKIES...RIDGES SOUTHEAST THROUGH DEEP SOUTH TEXAS. THE ANTICYCLONE WILL PROPAGATE EASTWARD...WHILE ERODING POLEWARD... REACHING NORTH CENTRAL TEXAS ON THURSDAY...BEFORE TAKING ON A MORE ZONAL ORIENTATION. DISCUSSION... NORTHWESTERLY SHORTWAVES CONTINUE SLIDING DOWN THE OUTER EASTERN PERIPHERY OF THE WARM ANTICYCLONE RIDGE...ROLLING ALONG AN OKLAHOMA TO SW LOUISIANA TRACK. THEIR ASSOCIATED PVA LIFT WILL GIVE AN ADDED BOOST TO THE FRONTAL LIFT WITHIN THE WARM SECTOR WEDGE ACROSS THE FORECAST AREA. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. WITH THE PRECIPITABLE WATER RUNNING ABOUT 150 PERCENT OF NORMAL (NEAR 2.25 INCHES)...SOME SHOWERS WILL BE VERY HEAVY. LOCALIZED FLOODING IS POSSIBLE. FOR TUESDAY...A TEXAS DRY-AIR INTRUSION WILL WORK ITS WAY EASTWARD ..AS THE FRONT EXITS INTO THE COASTAL WATERS. RAIN WILL TAPER OFF ACCORDINGLY. DRIER (SLIGHTLY COOLER) AIR WILL SEEP INTO THE FORECAST AREA BY TUESDAY EVENING. OUTLOOK... THE BERMUDA HIGH PRESSURE SYSTEM WILL RE-BUILD WESTWARD THROUGH THE NORTHERN GULF OF MEXICO ON THURSDAY...SHOVING THE STATIONARY FRONT TOWARD THE LOUISIANA COAST. THE TRAVELING (WARM) FRONT WILL ENTER CENTRAL LOUISIANA AROUND MIDNIGHT FRIDAY...BEFORE STALLING ACROSS NORTHERN LOUISIANA BY EARLY MORNING FRIDAY. ANOTHER ROUND OF NORTHWESTERLY SHORTWAVES WILL BRING ABOUT SCATTERED SHOWERS AND THUNDERSTORMS FOR SUNDAY AND MONDAY. MARINE... SLIGHTLY-CONFUSED SEAS ARE EXPECTED ON TUESDAY...AS NEWLY-GENERATED WESTERLY WIND WAVES (ASSOCIATED WITH AFOREMENTIONED COLD FRONT) OPPOSE THE TYPICAL SOUTHEASTERLY SWELL WAVES (ASSOCIATED WITH THE BERMUDA HIGH PRESSURE SYSTEM). THE CONFUSED SEAS WILL PERSIST INTO WEDNESDAY...AS THE WESTERLY WIND WAVES BECOME MORE NORTHERLY...FURTHER OPPOSING THE TYPICAL SOUTHEASTERLY SWELL WAVES. 21 && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 92 74 90 73 / 80 40 20 10 10 KBPT 76 92 74 91 74 / 70 40 20 10 10 KAEX 74 91 70 89 68 / 80 10 10 10 10 KLFT 76 90 75 90 72 / 80 50 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSLAKECHARLES WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
Hazardous weather outlook, Aug 11, 3:18 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 318 PM CDT MON AUG 11 2014 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-122030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 318 PM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH PLAINS COLD FRONT WILL TRAVEL SOUTHWARD...SPILLING THROUGH NORTHERN LOUISIANA JUST AFTER MIDNIGHT...BEFORE REACHING A BATON ROUGE-LAFAYETTE-GALVESTON LINE BY TUESDAY AFTERNOON. NUMEROUS PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE PINEY HILLS AND LAKES REGION BY EARLY THIS EVENING...WORKING THEIR WAY TO THE COAST BY LATE EVENING. VERY HEAVY RAINFALL MAY BRING ABOUT LOCALIZED FLOODING. FREQUENT LIGHTNING IS ALSO EXPECTED ALONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS SOUTH CENTRAL LOUISIANA EARLY TUESDAY MORNING...TAPERING OFF BY THE EARLY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ450-452-455-470-472-475-122030- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 318 PM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH PLAINS COLD FRONT WILL TRAVEL SOUTHWARD...SPILLING THROUGH NORTHERN LOUISIANA JUST AFTER MIDNIGHT TUESDAY...BEFORE REACHING A BATON ROUGE-LAFAYETTE-GALVESTON LINE BY TUESDAY AFTERNOON. THE FRONT WILL SEEP FURTHER SOUTHWARD INTO THE COASTAL WATERS BY TUESDAY EVENING...WHERE IT SUBSEQUENTLY STALLS. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE COASTAL WATERS BY TUESDAY MORNING...TAPERING OFF DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 11, 7:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
745 PM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG ARNAUDVILLE 30.42N 91.93W
08/11/2014 ST. LANDRY LA PUBLIC
REPORT FROM FACEBOOK OF A TREE DOWN ON A POWER LINE IN
ARNAUDVILLE
&&
RDEALLocal storm report, Aug 11, 8:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
800 PM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM LIGHTNING STARKS 30.32N 93.66W
08/11/2014 CALCASIEU LA 911 CALL CENTER
A LIGHTNING STRIKE STARTED A FOREST FIRE IN STARKS.
&&
RDEALLocal storm report, Aug 11, 8:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
805 PM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG EVANGELINE 30.26N 92.57W
08/11/2014 ACADIA LA LAW ENFORCEMENT
ACADIA PARISH SHERIFFS REPORT DAMAGE IN EVANGELINE WITH
DOWNED POWER LINES ON HACKBERRY LANE AND SIMEO RD
&&
RDEALSpecial weather statement, Aug 11, 8:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
806 PM CDT MON AUG 11 2014
LAZ041-073-074-120130-
CALCASIEU LA-WEST CAMERON LA-EAST CAMERON LA-
806 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES
UNTIL 830 PM CDT...
AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 3 MILES EAST OF
CARLYSS TO 10 MILES NORTHWEST OF JOHNSONS BAYOU...MOVING SOUTHEAST AT
35 MPH.
AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
GUST FRONT OUT AHEAD OF STRONG THUNDERSTORMS...ALONG A LINE
EXTENDING FROM SULPHUR TO 8 MILES SOUTHEAST OF PORT ARTHUR...MOVING
SOUTHEAST AT 35 MPH.
THE GUST FRONT WILL AFFECT AREAS IN AND AROUND...SABINE NATIONAL
WILDLIFE...HACKBERRY...GRAND LAKE...JOHNSON BAYOU...JOHNSONS
BAYOU...HEBERTS MARINA AND CONSTANCE BEACH.
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 2979 9390 2983 9384 2984 9381 2987 9379
3020 9336 2995 9311 2987 9324 2996 9328
3003 9328 3005 9332 2986 9334 2984 9330
2976 9342 2974 9367 2970 9380
SWEENEYSpecial weather statement, Aug 11, 8:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 814 PM CDT MON AUG 11 2014 LAZ041-042-120145- CALCASIEU LA-JEFFERSON DAVIS LA- 814 PM CDT MON AUG 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND JEFFERSON DAVIS PARISHES UNTIL 845 PM CDT... AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MOSS BLUFF...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LEBLEU SETTLEMENT...LAKE CHARLES...LAKE CHARLES REGIONAL AIRPORT AND HOLMWOOD. THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3011 9291 3005 9319 3026 9331 3035 9311 SWEENEY
Special weather statement, Aug 11, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT MON AUG 11 2014
TXZ215-120145-
JEFFERSON TX-
821 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 845 PM
CDT...
AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF HAMSHIRE...MOVING EAST AT 20 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HAMSHIRE.
THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3001 9438 2974 9407 2958 9432 2964 9436
2988 9436 2988 9444 2989 9445 2997 9445
SWEENEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:15 PM CDT | Special Weather Statement | LCH | Acadia | 30 min |
| Aug 11, 7:33 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Vermilion | 57 min |
| Aug 11, 7:51 PM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis | 54 min |
| Aug 11, 8:06 PM CDT | Special Weather Statement | LCH | Cameron | 24 min |
| Aug 11, 8:08 PM CDT | Special Marine Warning | LCH | 37 min | |
| Aug 11, 8:14 PM CDT | Special Weather Statement | LCH | Calcasieu | 31 min |
| Aug 11, 8:30 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 60 min |
| Aug 11, 8:42 PM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis, Vermilion | 63 min |
| Aug 11, 8:50 PM CDT | Special Marine Warning | LCH | 55 min | |
| Aug 12, 10:36 AM CDT | Special Marine Warning | LCH | 84 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.